Alert archive / Virginia / Flash Flood Warnings in 1999
Flash Flood Warning 13, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Sep 5, 1999, 8:44 AM EDT for Albemarle County, Nelson County, City of Charlottesville, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 1999, 8:44 AM EDT (12:44 UTC)
- Expired
- Sep 5, 1999, 11:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Whole counties
Counties Albemarle County, VA, City of Charlottesville, VA, Nelson County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 0.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KWBC 051245 FFWWBC VAC003-015-091-125-540-790-820-051545- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE/WASHINGTON 844 AM EDT SUN SEP 5 1999 THE NATIONAL WEATHER SERVICE IN STERLING VA HAS ISSUED A * FLOOD WARNING FOR... HIGHLAND COUNTY IN WESTERN VIRGINIA AUGUSTA COUNTY IN WESTERN VIRGINIA CITY OF STAUNTON IN WESTERN VIRGINIA CITY OF WAYNESBORO IN WESTERN VIRGINIA NELSON COUNTY IN WESTERN VIRGINIA ALBEMARLE COUNTY IN WESTERN VIRGINIA CITY OF CHARLOTTESVILLE IN WESTERN VIRGINIA * UNTIL 1145 AM EDT. * AT 830 AM EDT...TROPICAL RAINBANDS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER. RADAR AND AUTOMATED RAIN GAGES ACROSS ALBERMARLE AND NELSON COUNTIES AND WEST INTO HIGHLAND COUNTY...MOVING VERY LITTLE. * VERY HEAVY RAIN WILL CONTINUE AT TIMES THROUGH THE MORNING ACROSS THE WARNING AREA. IFLOWS HAS ALREADY INDICATED 7.20 INCHES IN AUGUSTA COUNTY IN THE LAST 24 HOURS. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS POSSIBLE THIS MORNING. DO NOT STAY IN AREAS SUBJECT TO FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS TO THE ROAD. THE WATER MAY BE TOO DEEP TO ALLOW YOU CAR TO CROSS SAFELY. STAY TUNED TO TV...RADIO AND NOAA WEATHER RADIO FOR UPDATES AND WARNINGS. .END/ JAB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 2:59 AM EDT, 5 hours 45 minutes earlier.
Area forecast discussion, Sep 5, 2:59 AM EDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE/WASHINGTON
259 AM EDT SUN SEP 5 1999
DENNIS CONTINUES TO MOVE WNW INTO CNTRL N CAROLINA ATTM AS INDICATED
IN SAT IMAGERY...RADAR RETURNS AND SFC OBS WHICH IS ABOUT TRACK WITH
THE 00Z GFDL GUIDANCE. 00Z ETA TRACKS THE REMNANTS OF DENNIS ON A MORE
NORTHERLY COURSE MUCH LIKE THE PREV TPC 03Z TRACK. 00Z GFDL SLOWS THE
SYSTEM CONSIDERABLY TO NEAR DAN BY 8AM TUE THEN INTO N-CNTRL WV
THEREAFTER. AVN HAS PROBLEMS WITH THE SYSTEM BUT THEN FCSTS S/W IN THE
WESTERLIES WHICH DRIVES A CDFNT TO WRN OH AND CNTRL KY IN 36 HRS TO
INTERACT WITH THE ERN UPR TROF/DENNIS REMNANTS BEYOND THAT TIME. THE
CDFNT IS FCST BY 48-60 HRS TO BE N-S VCNTY OF THE SHENANDOAH VLY WHICH
LKLY MAKES SENSE CONSIDERING WHAT IS FCST TO OCCUR IN THE OVERALL
SYNOPTIC SCALE. SO WHAT'S THE CORRECT SOLN...PROBABLY A BLEND OF THE
03Z TPC TRACK...THE ETA AND PERHAPS EVEN THE AVN PER CDFNT INTERACTION.
ANYWAY...IT IS COMING UP DECISION TIME ONCE AGAIN HERE. AS DENNIS
CONTINUES TO SPIN DOWN TO LESS THAN TROPICAL STORM STRENGTH IT MAY WELL
BE PRUDENT TO DISCONTINUE TS WRNGS OVER THE MD CHES BAY AND TIDAL
POTOMAC. CURRENT THINKING IS SCA(25-30 KTS) AND CFW FOR ABNORMAL TIDES
COULD HANDLE THE SITU BEYOND THIS TIME. THIS WUD ALSO NIX ANY FURTHER
NEED FOR HLS' WHILE THE ONGOING SITU WUD BE HANDLED THRU SPS'.
OTW HEAVY RAINS WILL CONTINUE TO BE THE BIG PROBLEM OVER MUCH OF THE
CWA THRU TNGT WITH THE EMPHASIS FROM THE BLUE RDG W AS INDICATED IN
NCEP LTST QPF. THEREFORE WILL PLACE RMNDR OF W ZNS UNDER A FFA. ANY
FUTURE SVR WW'S FOR TDA AND PSBLY TNGT WILL BE HANDLE IN THE USUAL
MANNER.
OTW THAT'S IT FOR NOW...LATER.
.LWX...TROPICAL STORM WARNINGS VAZ052>055-057-MDZ007-011-013>014-
016>018-DCZ001-060000-
FLOOD WATCH LATE TONIGHT AND SUNDAY VAZ025>031-036>042-
050>057-MDZ003>007-009>011-013>014-016>018-WVZ050>053-055-
DCZ001-060000-
PAPThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 4:51 AM EDT | Flash Flood Warning | LWX | Albemarle, Augusta, Nelson, City of Staunton, City of Waynesboro | 4 hr |
| Sep 5, 4:51 AM EDT | Flash Flood Warning | LWX | City of Charlottesville | 4 hr |
| Sep 5, 8:44 AM EDT | Flash Flood Warning | LWX | Augusta, Highland | 3 hr |
| Sep 5, 8:44 AM EDT | Flash Flood Warning | LWX | City of Staunton | 3 hr |
| Sep 5, 8:44 AM EDT | Flash Flood Warning | LWX | City of Waynesboro | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.